Alert archive / Iowa / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 4, NWS Des Moines, IA

March 10, 2026Davis County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Mar 10, 2026, 7:22 PM CDT for Davis County, Iowa. It was in force for 38 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 10, 2026, 7:22 PM CDT (00:22 UTC)
Expired
Mar 10, 2026, 8:00 PM CDT
In force
38 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Davis County, IA

The radar

The Des Moines radar (KDMX), 158 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 10, 7:37 PM CDTHAIL 0.758 Ne Lancaster, IAReport from mPING: Dime (0.75 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 10, 5:57 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.4 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2026-03-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 343 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2026-03-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 529 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
343 J/kg
Mixed-layer CIN
-359 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
529 m²/s²
0-3 km storm-relative helicity
725 m²/s²
Significant tornado parameter
0.0
Supercell composite
25.6

Open this sounding in Storm Lab

The text

As transmitted.

743 
WUUS53 KDMX 110022
SVRDMX
IAC051-110100-
/O.NEW.KDMX.SV.W.0004.260311T0022Z-260311T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Des Moines IA
722 PM CDT Tue Mar 10 2026

The National Weather Service in Des Moines has issued a

* Severe Thunderstorm Warning for...
  Davis County in southeastern Iowa...

* Until 800 PM CDT.

* At 722 PM CDT, a severe thunderstorm was located near Bloomfield
  Municipal Airport, or 5 miles southwest of Bloomfield, moving
  northeast at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Bloomfield, Pulaski, and Bloomfield Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until midnight CDT for southeastern
Iowa.

&&

LAT...LON 4066 9264 4090 9218 4060 9218 4059 9264
TIME...MOT...LOC 0022Z 242DEG 41KT 4068 9248 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Donavon
3 follow-up statements
250 
WWUS53 KDMX 110031
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
731 PM CDT Tue Mar 10 2026

IAC051-110100-
/O.CON.KDMX.SV.W.0004.000000T0000Z-260311T0100Z/
Davis IA-
731 PM CDT Tue Mar 10 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTERN DAVIS COUNTY...

At 731 PM CDT, a severe thunderstorm was located near Bloomfield,
moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Bloomfield, Pulaski, and Bloomfield Municipal Airport.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for southeastern
Iowa.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4069 9248 4090 9218 4060 9218 4059 9260
TIME...MOT...LOC 0031Z 242DEG 41KT 4073 9235 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Donavon
429 
WWUS53 KDMX 110046
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
746 PM CDT Tue Mar 10 2026

IAC051-110100-
/O.CON.KDMX.SV.W.0004.000000T0000Z-260311T0100Z/
Davis IA-
746 PM CDT Tue Mar 10 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR SOUTHEASTERN DAVIS COUNTY...

At 746 PM CDT, a severe thunderstorm was located near Selma, or 11
miles northwest of Keosauqua, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Pulaski.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CDT for southeastern
Iowa.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4060 9218 4060 9243 4085 9218
TIME...MOT...LOC 0046Z 242DEG 41KT 4081 9216 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Donavon
064 
WWUS53 KDMX 110100
SVSDMX

Severe Weather Statement
National Weather Service Des Moines IA
800 PM CDT Tue Mar 10 2026

IAC051-110110-
/O.EXP.KDMX.SV.W.0004.000000T0000Z-260311T0100Z/
Davis IA-
800 PM CDT Tue Mar 10 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIS COUNTY HAS
EXPIRED...

The storm which prompted the warning has moved out of the area.
Therefore, the warning has been allowed to expire.

A Tornado Watch remains in effect until midnight CDT for southeastern
Iowa.

LAT...LON 4060 9218 4060 9243 4085 9218
TIME...MOT...LOC 0100Z 242DEG 41KT 4088 9198 

$$

Donavon

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 6:51 PM CDT, 31 minutes earlier. Its key messages:

  • Conditional severe thunderstorm threat with all severe hazards possible in far southeastern Iowa this afternoon into early evening.
  • Additional showers and storms persisting south overnight. Hail is the primary threat.
  • Light rain transitions to light snow over northwest and northern Iowa. Accumulations generally under an inch, but a few slick spots possible
  • Elevated fire weather conditions with breezy and dry conditions Wednesday.
  • Gusty winds and elevated fire weather conditions again on Thursday. Winds persist overnight into Friday morning.
Area forecast discussion, Mar 10, 6:51 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
651 PM CDT Tue Mar 10 2026

 ...Updated for the 00z Aviation Discussion...

.KEY MESSAGES...

- Conditional severe thunderstorm threat with all severe hazards
  possible in far southeastern Iowa this afternoon into early
  evening.

- Additional showers and storms persisting south overnight. Hail
  is the primary threat.

- Light rain transitions to light snow over northwest and
  northern Iowa. Accumulations generally under an inch, but a
  few slick spots possible

- Elevated fire weather conditions with breezy and dry
  conditions Wednesday.

- Gusty winds and elevated fire weather conditions again on
  Thursday. Winds persist overnight into Friday morning.

&&

.SHORT TERM /THROUGH THURSDAY NIGHT/...
Issued at 251 PM CDT Tue Mar 10 2026

>> SEVERE THUNDERSTORM POTENTIAL THIS AFTERNOON INTO TONIGHT

Surface analysis shows a warm front draped over far
southern into southeastern Iowa early this afternoon, which will
act as the focal point for thunderstorms in the Mississippi
River valley region this afternoon into the overnight hours. As
it stands currently, a very small portion of our forecast area
is south of this boundary. The front is expected to lift
northward slightly as the parent surface low approaches the area
this afternoon, which may introduce a small area of the state
to the warm sector before the trailing cold front quickly
sweeps in behind the surface low. This warm sector will be where
the greatest risk for severe weather will reside, but will
likely be limited spatially for our forecast area. Similarly,
storms will need to actually initiate for this threat to
materialize in our forecast area. This likely won't happen until
the cold front moves through late this afternoon and evening,
providing enough mechanical lift to overcome the warm nose aloft
that is otherwise preventing convection today. Depending how
far north the low and warm front are able to push will determine
how long the severe threat is present in our area, with a more
northerly push introducing a relatively higher chance for severe
weather, and less northerly push likely keeping the storms
completely south and east of here.

That all to say, the window for severe weather this afternoon is
small but it does still exist. Any storm that does develop in this
warm sector will have access to 2000 to 3000 J/kg of SBCAPE and 50
to 60 kts of effective shear. All forms of severe weather will be
possible with these warm sector storms, including large hail,
damaging winds and even a tornado. With the 40 to 50 mph storm
motions, this threat would be fairly short-lived, but could
certainly cause impacts for an hour or two today. We will be
monitoring trends over southern Iowa closely through the next few
hours.

As we get into the overnight hours, confidence is decreasing in
elevated storms north of the cold front, but a low end potential
still remains as the low level jet ramps up over night. Some
instability remains aloft in the southeastern half of the state
after the surface cold front passes, although moisture isn't overly
plentiful in the mid-levels. If a storm can go, likely along the
trailing 850 mb boundary, there will still be plenty of shear and
roughly 1000 J/kg of MUCAPE to take advantage of in southern
Iowa, suggesting elevated hailers are possible overnight. Again,
this would be dependent on storms taking off, which short range
guidance isn't bullish on, but will be worth monitoring
overnight.

>> LIGHT RAIN TRANSITIONING TO LIGHT SNOW EARLY WEDNESDAY
MORNING

In addition to the shower and thunderstorm chances south and east,
we will see a trailing band of light rain transitioning to light
snow in northern Iowa overnight into early Wednesday morning. Snow
chances look most likely over northwestern Iowa where temperatures
will be coolest, with light rain looking more likely into central
and eastern Iowa as the band progresses south and eastward. Moisture
availability to this band isn't overly plentiful, but there will be
a healthy amount of lift through the dendritic growth zone,
especially over northwestern Iowa. This implies we could get at
least a short burst of more efficient snowfall, leading to
brief reduced visibilites and a few slick spots over
northwestern into northern Iowa. Similarly, this snowfall will
be accompanied by cold air advection and gusty winds, further
emphasizing the potential for low visibility. Amounts should
generally remain under an inch. As the band progresses farther
into Iowa, it experiences drier air and therefore struggles with
saturation. Therefore, not expecting widespread impacts from
this snowfall, but certainly potential for some slick travel,
especially over northwest into northern Iowa.

>> ELEVATED FIRE WEATHER CONCERNS WEDNESDAY

Cold air advection behind the departing system will lead to gusty
winds and dry conditions throughout the day on Wednesday.
Temperatures won't be as warm, but relative humidities still drop
into the upper 30s to low 40s over the western and southwestern
portions of the area through the afternoon, bringing another day of
elevated fire weather concerns. Vegetation remains dry and dormant,
and any light precipitation that occurs will likely dry up with
the strong winds and increasing sun through the afternoon.
Therefore, burning should be done with extreme caution or
avoided on Wednesday. Winds should remain sub-advisory, but
gusts over 30 kts are possible at times through mid-day.

>> GUSTY WINDS, ELEVATED FIRE WEATHER CONDITIONS AND LIGHT RAIN
THURSDAY INTO EARLY FRIDAY

Another system will drop southeastward toward Iowa on Thursday,
bringing a push of warm and dry west southwesterly air into the
area, as well as stronger winds aloft that will work to mix down to
the surface. With warmer, drier and windier conditions possible
Thursday, we are monitoring the need for fire weather headlines
closely. Temperatures will warm into the upper 50s to near 60 in
western Iowa, with low to mid- 20 degree dewpoints advecting in.
This has dropped our relative humidity values into the mid to upper
20 percents. Likewise, a 40 to 50 kt jet noses up into western Iowa
Thursday afternoon, making the depth of mixing very important. The
main sticking point for both strong winds and fire weather concerns
will be the cloud cover overhead, which would limit mixing if it
comes to fruition. The warm air advection regime will also limit
downward momentum transfer of winds. So still some features to iron
out as for how significant winds and fire weather conditions will
become Thursday. Regardless, it looks like at least western and
southwestern Iowa will see elevated fire weather conditions, the
question is whether we reach red flag criteria.

Of greater confidence with the Thursday system will be the cold
front passage bringing strong winds Thursday night into Friday
morning. The CAA regime and height rises behind the cold front
will be favorable for downward momentum transfer of the 40 to 50
kt jet behind the front. This is a prime environment for over-
performing winds, but it will be occurring at night where
inversions may play a role, albeit likely limited with cloud
cover overhead. Have bumped up NBM winds through this timeframe,
resulting in 35 to 40 kt gusts in northern Iowa. The need for
any headlines will be assessed in the coming days. In addition
to the winds, this system also brings a shot of light rain over
northern Iowa Thursday night into Friday morning.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
Issued at 251 PM CDT Tue Mar 10 2026

Gusty but cooler conditions develop on Friday behind the cold
front, but then rebound again on Saturday as we get return flow
ahead of yet another system dropping into the area. This will be
occurring through the Saturday night into Sunday period
bringing potential for more rain and snow to end the weekend.
Much cooler temperatures also accompany this weekend wave. More
on this in the coming days.

&&

.AVIATION /00Z TAFS THROUGH 00Z THURSDAY/...
Issued at 650 PM CDT Tue Mar 10 2026

Thunderstorms developing over southeastern Iowa as of early this
evening are expected to pass near if not at KOTM over the next
few hours, which could come with low visibilities and ceilings
at times. A break is expected over southern Iowa following the
initial storms until late tonight into Wednesday morning, as
additional showers and storms lift into the area. Confidence
remains low on if storms would accompany the rain showers, so
have left out at this time and will monitor through tonight.
Otherwise, a band of precipitation is expected to arrive in
northwest Iowa after 06z and track eastwards, impacting all
terminals through the morning hours. A rain/snow mix is expected
at the northern sites, before switching over to snow, though
still expecting mainly rain as it arrives to KDSM and KOTM. Low
ceilings are expected across the terminals with IFR conditions
expected, then improving from west to east through Wednesday
afternoon. Winds out of the north/northeast will become
northwesterly into Wednesday, with breezy conditions as gusts up
to 25-30 knots become widespread.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
None.

&&

SHORT TERM...Dodson
LONG TERM...Dodson
AVIATION...Bury
Hazardous weather outlook, Mar 10, 4:02 PM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
402 PM CDT Tue Mar 10 2026

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-112115-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
402 PM CDT Tue Mar 10 2026

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...This afternoon and tonight

Severe thunderstorms remain possible in far southeast Iowa this
afternoon into early evening. Large hail, damaging winds, and a
tornado are all conditionally possible.

Additional storms may develop or persist south overnight. Hail is
the primary threat.

Light rain changes to light snow over far northern to northwestern
Iowa overnight. Visibility reductions during snowfall may occur as
well as a few slick spots may develop into the Wednesday morning
commute.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Elevated fire weather conditions are expected on Wednesday and
again Thursday.

Chances for snow return to the forecast this weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight in southeast Iowa.

In the hours before

Local storm report, Mar 10, 6:21 PM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Des Moines IA
621 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     Hail             3 N Floris              40.91N 92.33W
03/10/2026  E1.75 Inch       Wapello            IA   Trained Spotter

            Pictures of sporadic golf ball sized hail
            mixed in with smaller hail.

&&

RD
Local storm report, Mar 10, 6:28 PM CDT, 54 minutes before
Preliminary Local Storm Report
National Weather Service Des Moines IA
628 PM CDT Tue Mar 10 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     Hail             Agency                  41.00N 92.31W
03/10/2026  M1.00 Inch       Wapello            IA   Trained Spotter

            Quarter sized hail lasted for 5 minutes.

&&

RD

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 11:23 AM CDTHigh Wind WatchDMXBlack Hawk, Boone, Bremer, Butler, Calhoun, Carroll and 21 more10 hr
Mar 11, 12:08 PM CDTRed Flag WarningDMXAdair, Adams, Audubon, Carroll, Cass, Crawford and 4 more33 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.